Immune checkpoint inhibitors (ICIs) are used to treat a variety of tumors. Despite their broad beneficial effects, these inhibitors can cause immune-related adverse events (irAEs) and even death. Hemophagocytic lymphohistiocytosis (HLH) and meningitis, although infrequent, can be aggressive and life-threatening due to excessive immune activation. Herein, we report a case of an 80-year-old man who developed HLH after receiving atezolizumab monotherapy as a second-line treatment for lung adenocarcinoma. He was treated for HLH with oral prednisolone (PSL), but further ataxia and dysuria developed, and a lumbar puncture diagnosed meningitis. Both HLH and meningitis improved with continued oral PSL treatment. This is the first case of atezolizumab-induced HLH with meningitis and highlights the importance of early diagnosis and treatment for rare irAE.
No takes yet. Share an insight, caveat, or question.
Ota et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: